MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad was received at csi for analysis with the guidewire not engaged.Visual examination confirmed the driveshaft fracture at the distal edge of the crown.The fractured distal section was not returned for analysis, which is consistent with the details reported to csi.The reported bend in the driveshaft was also confirmed.There was no damage observed with the handle assembly.The control knob was traversed distally and proximally while maintaining a 1:1 ratio with the driveshaft crown.The device components were manually examined to determine if there were any functional concerns that may have contributed to the reported events.Scanning electron microscope (sem) analysis identified fatigue striations at the site of the driveshaft fracture.The exact root cause of this reported complaint is undetermined.The oad functioned as intended during testing.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).The report of guidewire fracture will be submitted in mdr 3004742232-2022-00100.
 
Event or Problem Description
A diamondback gen 2 peripheral orbital atherectomy device (oad) was used for treatment of a lesion in the peroneal artery.The 3.5mm vessel was 90% stenosed, with calcification.The oad buckled near the distal end of the crown after one-to-one motion was lost.Imaging indicated the nose of the oad had separated from the crown.Further imaging confirmed the nose of the oad and a portion of the guidewire had fractured.The oad and wire were removed from the patient.Attempts to retrieve the oad nose and wire fragment were made.The nose of the oad was covered with placement of a covered stent.Peroneal access was obtained, and the physician was able to snare the wire fragment and remove it from the patient.The patient remained in stable condition throughout the procedure.However, the patient's lower extremity had become swollen, and high pressures were noted.The patient required a fasciotomy.Following the fasciotomy, the patient was stable and awaiting discharge.In the opinion of the physician, the specific cause of the adverse event was device entrapment and prolonged sheath placement.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
kim mcclure
1225 old hwy 8 nw
st. paul, MN 55112
6519006741
MDR Report Key14189472
Report Number3004742232-2022-00099
Device Sequence Number4406637
Product Code MCW
UDI-Device Identifier10850000491202
UDI-Public(01)10850000491202(17)230831(10)396512-1
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberDBP-200SOLID145
Device Catalogue Number7-10057-04
Device Lot Number396512-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Initial Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite